MAUDE Adverse Event Report: CORDIS CORPORATION GC 7F 078 AL 1 ST SH; CATHETER, PERCUTANEOUS

CORDIS CORPORATION GC 7F 078 AL 1 ST SH; CATHETER, PERCUTANEOUS
Model Number 77804500
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/12/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing documentation associated with lot 17904809 presented no issues during the manufacturing process that can be related to the reported event.This device is available for analysis but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, a 7f.078 amplatz left 1 - short tip - 2 side holes (sh) vista brite tip catheter could not cross the blood vessel and was cut off during a percutaneous coronary intervention (pci) procedure.There was no reported patient injury.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Complaint conclusion: as reported, a 7f.078 amplatz left 1 - short tip - 2 side holes (sh) vista brite tip catheter could not cross the blood vessel and was cut off during a percutaneous coronary intervention (pci) procedure.There was no reported patient injury.A non- sterile catheter ¿gc 7f 078 al 1 st sh¿ was received for evaluation.During visual analysis, a separated condition was noted approximately 64 cm from the distal tip.Additionally, a compressed condition (approximately 3.5cm long) was observed on the distal end of the separated piece.Inner diameter (id) and outer diameter (od) measurements were taken near the damages and were found within specification.The separated edges were inspected with a vision system and no evidence of elongations or flared condition were noted.Both separated edges present with a diagonal path.A product history record (phr) review of lot 17904809 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The malfunction reported by the customer as ¿catheter (body/shaft) ~ tracking difficulty¿ could not be confirmed due to the nature of the complaint as these conditions cannot be properly duplicated in a laboratory environment.The complaint reported by the customer as ¿catheter (body/shaft) ~ separated - in-patient¿ was confirmed.The unit was returned in two pieces.Exact cause of this condition could not be conclusively determined during the analysis however, it appears as if the device was cut with a metallic instrument as evidenced by the diagonal cut.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if strong resistance is met during manipulation, discontinue the procedure, and determine the cause of the resistance before proceeding.If the cause of the resistance cannot be determined, withdraw the catheter.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
GC 7F 078 AL 1 ST SH
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer (Section G)
CORDIS CORPORATION
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
14201 nw 60 avenue
miami lakes, FL 33014
7863138372
MDR Report Key15275579
Report Number9616099-2022-05914
Device Sequence Number17752186
Product Code DQY
UDI-Device Identifier20705032021828
UDI-Public(01)20705032021828(17)220930(10)17904809
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K972978
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2022
Device Model Number77804500
Device Catalogue Number77804500
Device Lot Number17904809
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/27/2022
Supplement Date Received by Manufacturer09/06/2022
Initial Report FDA Received Date08/23/2022
Supplement Report FDA Received Date09/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/22/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown